Alert archive / Florida / Small Craft Advisories in 2020
Small Craft Advisory 1, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Jan 4, 2020, 9:48 AM EST. It took effect at Jan 4, 2020, 4:00 PM EST. It was in force for 43 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2020, 9:48 AM EST (14:48 UTC)
- In effect from
- Jan 4, 2020, 4:00 PM EST
- Expired
- Jan 6, 2020, 11:00 AM EST
- In force
- 43 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
394 WHUS72 KKEY 041448 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 948 AM EST Sat Jan 4 2020 GMZ033-034-042300- /O.NEW.KKEY.SC.Y.0001.200104T2100Z-200105T1600Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- 948 AM EST Sat Jan 4 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Winds abruptly shifting northwest while increasing to 20 to 25 knots late this afternoon and early this evening. Late tonight, winds becoming northerly and increasing further to 25 to 30 knots. * WHERE...Gulf waters beyond 5 fathoms including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
8 follow-up statements
049 WHUS72 KKEY 042030 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 330 PM EST Sat Jan 4 2020 GMZ031-032-035-042>044-052>055-072>075-050430- /O.EXA.KKEY.SC.Y.0001.200104T2100Z-200105T1600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 330 PM EST Sat Jan 4 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Winds abruptly shifting northwest while increasing to 20 to 25 knots late this afternoon and early this evening. Late tonight, winds becoming northerly and increasing further to 25 to 30 knots. * WHERE...Straits of Florida, Hawk Channel, and Florida Bay and the nearshore Gulf waters. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ GMZ033-034-050430- /O.CON.KKEY.SC.Y.0001.200104T2100Z-200105T1600Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- 330 PM EST Sat Jan 4 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Northwest winds 20 to 25 knots, becoming northerly and increasing further to 25 to 30 knots late this evening. * WHERE...Gulf waters beyond 5 fathoms including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
859 WHUS72 KKEY 050354 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1054 PM EST Sat Jan 4 2020 Default overview section GMZ031>035-042>044-052>055-072>075-051200- /O.CON.KKEY.SC.Y.0001.000000T0000Z-200105T1600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1054 PM EST Sat Jan 4 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Northwest winds 20 to 25 knots, winds becoming northerly and increasing further to 25 to 30 knots. * WHERE...Straits of Florida, Hawk Channel, and Florida Bay and the nearshore Gulf waters. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
595 WHUS72 KKEY 050930 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 430 AM EST Sun Jan 5 2020 GMZ031>035-042>044-052>055-072>075-051600- /O.CON.KKEY.SC.Y.0001.000000T0000Z-200105T1600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 430 AM EST Sun Jan 5 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...North winds near 25 knots with gusts up to 30 knots and seas 7 to 11 feet. * WHERE...Straits of Florida, Hawk Channel, Florida Bay, and the Gulf waters including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ WLC
840 WHUS72 KKEY 051530 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1030 AM EST Sun Jan 5 2020 GMZ031>035-042>044-052>055-072>075-052200- /O.EXT.KKEY.SC.Y.0001.000000T0000Z-200105T2200Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1030 AM EST Sun Jan 5 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...North winds 20 to 25 knots, decreasing to near 20 knots this evening. Seas up to 10 feet over the deep Gulf waters and in the western and southern Straits of Florida. * WHERE...Straits of Florida, Hawk Channel, Florida Bay, and the Gulf waters including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
532 WHUS72 KKEY 052135 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 435 PM EST Sun Jan 5 2020 GMZ031>035-042>044-052>055-072>075-060400- /O.EXT.KKEY.SC.Y.0001.000000T0000Z-200106T0400Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 435 PM EST Sun Jan 5 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...North to northeast winds increasing to near 20 knots this evening, then gradually diminishing late tonight and Monday. Seas up to 9 feet this evening in the Straits of Florida, subsiding to up to 7 feet after midnight. * WHERE...Straits of Florida, Hawk Channel, Florida Bay, and the Gulf waters including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
287 WHUS72 KKEY 060339 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1039 PM EST Sun Jan 5 2020 GMZ031>035-042>044-052>055-072>075-061000- /O.EXT.KKEY.SC.Y.0001.000000T0000Z-200106T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1039 PM EST Sun Jan 5 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...North to northeast winds increasing to near 20 knots, then gradually diminishing late tonight and Monday. Seas up to 9 feet in the Straits of Florida, subsiding to up to 7 feet. * WHERE...Straits of Florida, Hawk Channel, Florida Bay, and the Gulf waters including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
267 WHUS72 KKEY 060948 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 448 AM EST Mon Jan 6 2020 GMZ031>035-042>044-061100- /O.CAN.KKEY.SC.Y.0001.000000T0000Z-200106T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- 448 AM EST Mon Jan 6 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Since sustained winds have decreased to below 20 knots and seas have subsided to below 7 feet, the Small Craft Advisory has been canceled for this area. $$ GMZ052>055-072>075-061600- /O.EXT.KKEY.SC.Y.0001.000000T0000Z-200106T1600Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 448 AM EST Mon Jan 6 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Seas 5 to 7 feet early, subsiding to 3 to 5 feet this afternoon. * WHERE...Straits of Florida. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ APA
833 WHUS72 KKEY 061531 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1031 AM EST Mon Jan 6 2020 GMZ052>055-072>075-061645- /O.EXP.KKEY.SC.Y.0001.000000T0000Z-200106T1600Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1031 AM EST Mon Jan 6 2020 ...SMALL CRAFT ADVISORY IS EXPIRING... Seas have subsided below 7 feet over the Straits of Florida. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 4, 5:54 AM EST, 3 hours 54 minutes earlier.
Area forecast discussion, Jan 4, 5:54 AM EST, 3 hours 54 minutes before
Area Forecast Discussion National Weather Service Key West FL 554 AM EST Sat Jan 4 2020 .DISCUSSION... Sensible weather conditions across the Florida Keys are very similar to yesterday morning, with temperatures in the mid to upper 70s and dew points in the mid 70s. GOES-East water vapor imagery tells the whole synoptic story, with a massive deep layer mean ridge churning clockwise over the Caribbean, with the Keys on the northern end of the circulation. A deep and disjointed positively tilted longwave trough with embedded shortwaves is evident to our west and northwest, stretching from the Great Lakes southwestward into central Mexico. The associated cold front that we have been discussing for the past several days is currently draped across the Big Bend region of Florida, reaching across the Gulf to near the Yucatan Peninsula. No precipitation is being detected across our area, with the aforementioned ridging and associated dry air and subsidence effectively squashing any rising parcels (despite the highly anomalous warmth and moisture near the surface and seemingly favorable veering vertical wind profile). The cold front will reach the Keys late this afternoon, delayed just enough to allow for one more warm day across the Keys. Temps should have no problem reaching the lower to mid 80s again today with ample sunshine this morning and early this afternoon. A broken line of showers are expected to coincide with the frontal passage, with convection currently blossoming along the front in the eastern Gulf of Mexico. That being said, we do expect this deep convection to be eroding as the front crosses the Keys, with the best chance for measurable rainfall occurring in the Lower Keys late this afternoon into early this evening. A few rumbles of thunder are still possible with the arrival of the front, but ridging aloft will largely squash any excited showers that have aspirations of becoming thunderstorms. The disjointed nature of the trough will cause the best wind surge to lag the initial arrival of the front, with the onset of Small Craft Advisory winds likely holding off until right around sunset. These strong breezes will spread quickly from west to east, enveloping the Keys and all of the surrounding coastal waters and intensifying to 25 to 30 knots across the waters as the night goes on. Warm water temperatures will limit just how far low temps fall tonight along the Keys, but the lower 60s still look like a sure bet. Tomorrow will feel quite cold for locals, with temperatures stuck in the mid to upper 60s as cold air advection largely overwhelms ample solar insolation. The coldest nighttime temps will occur tomorrow night, as winds become northeast and allow cold air drainage from the mainland to reach the Keys (upper 50s to near 60 degrees, perhaps a tad cooler). Modification of the air mass will begin in earnest on Monday, but high temps still look to peak only in the lower 70s. Nighttime lows Monday are forecast to fall back into the mid 60s. Confidence continues to increase in the long term (Tuesday through Friday) as a highly progressive pattern allows for the next reinforcing cold front to push through the region as early as Tuesday night. While this push of cold air is not quite as distinct as the front this weekend, it still looks to keep temperatures in check for at least the middle portion of the week. Breezes will also freshen once again in the wake of the front, even becoming strong by Wednesday night or Thursday as our pressure gradient maximizes as winds turn easterly. Models are in good agreement that these strong breezes will last through at least Friday, with the evolution thereafter uncertain as another potential storm system forms in the center of the country. Stay tuned. && .MARINE... A strong cold front will sweep through the coastal waters of the Florida Keys this evening. Small Craft Should Exercise Caution for increasing winds, particularly in western portions of the area as the front approaches. A Small Craft Advisory is expected for all coastal waters of the Florida Keys beginning tonight. Gradual slackening is anticipated tomorrow and tomorrow night, with a relative lull in activity (moderate breezes primarily) Monday and Monday night. A very progressive weather pattern will quickly freshen winds again beginning Tuesday, with strong breezes becoming likely again by Wednesday night or Thursday. && .AVIATION... VFR conditions will prevail at both terminals for most of the day, with clouds building from FEW to SCT this morning, and from SCT to BKN between FL015 and FL025 by late afternoon. S winds will be near 10 knots and veer to SW by afternoon and pick up to 12 to 15 knots with gusts between 20 to 25 knots ahead of a strong cold front that will move rapidly through the Keys late afternoon or early Saturday evening. Expect MVFR ceilings with some scattered showers ahead of the front and brief IFR ceilings behind the front, with skies clearing after midnight with stronger 20 to 25 knots N winds. && .CLIMATE... On this date in 1942, the daily record high temperature of 85 degrees was recorded in Key West. Temperature records date back to 1872. && .PRELIMINARY POINT TEMPS/POPS... Key West 82 63 66 60 / 50 30 - 0 Marathon 84 61 67 59 / 40 30 - - && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...WLC Aviation/Nowcasts....Chesser Data Collection......Chesser Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jan 4, 5:59 AM EST, 3 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 559 AM EST Sat Jan 4 2020 FLZ076>078-GMZ031>035-042>044-052>055-072>075-051100- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 559 AM EST Sat Jan 4 2020 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms will be possible this afternoon and early evening. The primary hazards from any thunderstorms would be lightning strikes and locally gusty winds. Also, a Small Craft Advisory is expected for all of the coastal waters of the Florida Keys beginning this evening. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A Small Craft Advisory is expected to continue for the coastal waters of the Florida Keys through midday Sunday, and likely even longer for portions of the coastal waters until winds and seas subside. A Small Craft Advisory may be needed again for portions of the waters as early as Tuesday night as a reinforcing cold front moves through the region. Fresh to strong breezes will likely continue through at least Friday. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. WLC
Nearby
Small Craft Advisories in Florida, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.